It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-20-2011, 07:29 PM   #1
Newbie
(female)
 
Join Date: Oct 2011
Location: US
Posts: 8
Dollface8x3 HB User
Can antibiotics cause muscular/joint pain?

I have an antibiotic related question, unfortunately. I was put on z-pak (well I had the generic, Azithromycin) for a bacterial sinus (no fever) that I'd had for like 3 weeks that I'd gotten (my doctor believes) from taking benadryl during a viral infection. I was on it for allergies for a few weeks. The first dose was 500mg and then 250 mg once a day for the following 4 days. Within 3 hours of the first dose I had very watery diarrhea, but since it stopped after an hour my doctor told me to keep taking it. I finished the medicine 11 days ago and the sinus infection has cleared up...but I'm still having loose stools. Not only that, my period came a week early, I developed a weird callous on the side of my upper joint of my left index finger (I'm right handed and I don't do any hard work). Also, my: calves, right side of my left hand,forearms, and sometimes the area between my shoulder blades, and my knees hurt. It's not a dire pain, it's more like a sore, tingly sensation, except for my fingers which ache. This started 3 days into the medicine and hasn't gone away. My doctor (campus doctor, I'm stuck on a college campus) doesn't believe it is related and basically did not take me seriously at all. I've read that some people HAVE experienced the same side effect but no one says what to do. What should I do? Sometimes I feel like I'm going to be stuck like this forever, I'm 21 and I feel old!

I'm taking a multivitamin and probiotics (with yogurt) by the way, but I've been taking these for about a month, before starting the medicines. (added new probiotic supplement last night)

 
Sponsors Lightbulb
   
Old 10-21-2011, 04:03 AM   #2
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,306
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Can antibiotics cause muscular/joint pain?

That does happen with some antibiotics - levaquin for one. Not so much so with a Z pak but it is possible. Should go away in time.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Horrible Joint Pain and Swelling vickichicky General Health 1 06-12-2011 10:38 PM
What would cause these symptoms? khrm General Health 4 03-03-2011 07:38 PM
Can antibiotics trigger any illnesses to flare up? pinkpixies General Health 1 07-10-2008 04:51 PM
antibiotics/alcohol gdelarocks General Health 1 05-16-2008 07:40 AM
Antibiotics = weight gain? papergoods General Health 2 09-24-2005 06:09 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!